Noncoercive hemivariational inequality and its applications in nonconvex unilateral mechanics. (English) Zbl 0863.49007

Special classes of hemivariational inequalities of the type \[ u\in C,\;(Au-f,v) \geq 0 \;\text{ for all } v \in T_C(u) \] are studied where the set \(C\) is closed and star-shaped with respect to a certain ball, \(T_C(u)\) is the Clarke’s tangent cone to \(C\) at \(u \in C\), \(A\) is a pseudomonotone operator. Existence results for these problems including the noncoercive case are discussed and concrete applications are given. Particularly, the equilibrium problem of a material point which is constrained to remain in a closed set \(C \subset R^3\) which is star-shaped with respect to a ball, the laminated plate problem and the generalized Signorini-like problem in elasticity are described.
Reviewer: M.Kučera (Praha)


49J40 Variational inequalities
49J52 Nonsmooth analysis
Full Text: EuDML


[1] R. A. Adams: Sobolev Spaces. Academic Press, New York, 1975. · Zbl 0314.46030
[2] S. Adly, D. Goeleven, M. Théra: Recession mappings and noncoercive variational inequalities. · Zbl 0871.49012
[3] H. Attouch, Z. Chbani, A. Moudafi: Recession operators and solvability of variational problems. Preprint, Laboratoire d’Analyse Convexe, Université de Montpellier 1993. · Zbl 0884.49008
[4] C. Baiocchi, G. Buttazzo, F. Gastaldi, F. Tomarelli: General existence theorems for unilateral problems in continuum mechanics. Arch. Rat. Mech. Anal. 100 (1988), no. 2, 149-180. · Zbl 0646.73011
[5] H. Brézis, L. Nirenberg: Characterizations of the ranges of some nonlinear operators and applications to boundary value problems. Ann. Scuola Normale Superiore Pisa, Classe di Scienze Serie IV V (1978), no. 2, 225-235. · Zbl 0386.47035
[6] F. E. Browder: Nonlinear operators and nonlinear equations of evolution in Banach spaces. Proceedings of Symposia in Pure Mathematics, Amer. Math. Soc. XVIII (1976), no. 2. · Zbl 0327.47022
[7] P. G. Ciarlet, P. Rabier: Les équations de Von Karman. Lecture Notes in Mathematics 836, Springer Verlag, 1980. · Zbl 0433.73019
[8] P. G. Ciarlet, J. Nečas: Unilateral problems in nonlinear three-dimensional elasticity. Arch. Rational Mech. Anal. 87 (1985), 319-338. · Zbl 0557.73009
[9] A. Cimetière: Un problème de flambement Unilatéral en théorie des plaques. Journal de Mécanique 19 (1980), no. 1, 183-202. · Zbl 0425.73039
[10] F. H. Clarke: Nonsmooth Analysis and Optimization. Wiley, New York, 1984. · Zbl 0727.90045
[11] J. Dieudonné: Eléments d’Analyse. Gauthier-Villars, 1968. · Zbl 0189.05502
[12] G. Fichera: Boundary value problems in elasticity with unilateral constraints. Handbuch der Physik, Springer-verlag, Berlin-Heidelberg-New York VIa.2 (1972), 347-389.
[13] J. Frehse: Capacity methods in the theory of partial differential equations. Iber. d. Dt. Math.-Verein 84 (1982), 1-44. · Zbl 0486.35002
[14] D. Goeleven: On the solvability of noncoercive linear variational inequalities in separable Hilbert spaces. Journal of Optimization Theory and Applications 79 (1993), no. 3, 493-511. · Zbl 0798.49012
[15] D. Goeleven: Noncoercive hemivariational inequality approach to constrained problems for star-shaped admissible sets. FUNDP Research-Report, 1994. · Zbl 0870.49006
[16] D. Goeleven, G. E. Stavroulakis, P. D. Panagiotopoulos: Solvability theory for a class of hemivariational inequalities involving copositive plus matrices. Applications in Robotics, Preprint 1995. · Zbl 0888.93046
[17] H. N. Karamanlis, P. D. Panagiotopoulos: The eigenvalue problems in hemivariational inequalities and its applications to composite plates. Journal Mech. Behaviour of Materials, To appear.
[18] N. Kikuchi, J. T. Oden: Contact problems in elasticity: A study of variational inequalities and finite element methods. SIAM, Philadelphia, 1988. · Zbl 0685.73002
[19] E. M. Landesman, A. C. Lazer: Nonlinear perturbations of linear elliptic boundary value problems at resonance. Journal of Mathematics and Mechanics 19 (1970), 609-623. · Zbl 0193.39203
[20] J. L. Lions, G. Stampacchia: Variational inequalities. Comm. Pure Applied Math. XX (1967), 493-519. · Zbl 0152.34601
[21] D. T. Luc, J-P. Penot: Convergence of Asymptotic Directions. Preprint Université de Pau, 1994.
[22] Z. Naniewicz: Hemivariational inequality approach to constrained problems for starshaped admissible sets. Journal of Optimization Theory and Applications 83 (1994), no. 1, 97-112. · Zbl 0808.49019
[23] Z. Naniewicz: On the pseudo-monotonocity of generalized gradients of nonconvex functions. Applicable Analysis 47 (1992), 151-172. · Zbl 0724.49011
[24] P. D. Panagiotopoulos: Coercive and semicoercive hemivariational inequalities. Nonlinear Analysis, Theory, Methods & Applications 16 (1991), no. 3, 209-231. · Zbl 0733.49012
[25] P. D. Panagiotopoulos: Inéquations Hémivariationnelles semi-coercives dans la théorie des plaques de Von Karman. C. R. Acad. Sci. Paris 307 (1988), no. Série I, 735-738. · Zbl 0653.73011
[26] P. D. Panagiotopoulos, G. E. Stravoulakis: The delamination effect in laminated Von Kármán plates under unilateral boundary conditions. A variational-hemivariational inequality approach. Journal of Elasticity 23 (1990), 69-96. · Zbl 0712.73059
[27] P. D. Panagiotopoulos, G. E. Stravoulakis: A variational-hemivariational inequality approach to the laminated plate theory under subdifferential boundary conditions. Quarterly of Applied Mathematics XLVI (1988), no. 3, 409-430. · Zbl 0672.73011
[28] P. D. Panagiotopoulos: Semicoercive hemivariational inequalities, on the delamination of composite plates. Quarterly of Applied Mathematics XLVII (1989), no. 4, 611-629. · Zbl 0693.73007
[29] P. D. Panagiotopoulos: Hemivariational inequalities and substationarity in the static theory of v. Kármán plates. ZAMM, Z. Angew. Math. u. Mech. 65 (1985), no. 6, 219-229.
[30] P. D. Panagiotopoulos: Hemivariational inequalities and their applications. J. J. Moreau, P. D. Panagiotopoulos, G. Strang (eds), Topics in Nonsmooth Mechanics, Birkhäuser Verlag 1988. · Zbl 0973.90060
[31] P. D. Panagiotopoulos: Nonconvex superpotentials in the sense of F. H. Clarke and applications. Mech. Res. Comm. 8 (1981), 335-340. · Zbl 0497.73020
[32] P. D. Panagiotopoulos: Nonconvex Energy Function, Hemivariational Inequalities and Substationarity Principles. Acta Mech. 48 (1983), 160-183. · Zbl 0538.73018
[33] P. D. Panagiotopoulos: Hemivariational Inequalities, Applications in Mechanics and Engineering. Springer Verlag Berlin Heidelberg, 1993. · Zbl 0826.73002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.